COVIDIEN CLOSUREFAST 6FR CATHETER; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Back to Search Results |
| Catalog Number |
CF6-8-60 |
| Medical Device Problem Codes |
Overheating of Device (1437); Output Problem (3005)
| Health Effect - Clinical Code |
Burn(s) (1757)
| Date of Event |
01/29/2026
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
It was reported that during a procedure using the closurefast catheter cf6-8-60, a high temperature was observed, raising concerns about a potential burn at the proximal left short saphenous vein in soft tissue.The degree of tortuosity was minimal, and the vein diameter was 19 millimeters.Tumescent infiltration was utilized, the lumen was flushed prior to use, and the instructions for use were followed without issue.No anesthesia or compression was used, and no resistance was encountered during device advancement.The generator did not reach proper temperature, and no error messages were displayed.The rfg was power-cycled, but this did not resolve the issue.The device was safely removed from the patient, and a new device was used to complete the procedure, resulting in vein closure.A follow-up ultrasound was planned to determine if a burn occurred.It was unknown if there was any complications as a result of the event.
Additional Manufacturer Narrative
Additional information: there was no damage to coil noted post procedure that exposes bare coil and no burnt residue observed on the catheter when removed.There was no burn to the patient after the follow up ultrasound.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Product analysis no damage was noted to the catheter heating element/coil the catheter cable connector was examined: the catheter reference key shows evidence of wear, and the red ink was visible in some areas.All pins were visually inspected to be straight visual inspection of the returned catheter revealed one kink along the shaft, the kink was observed at approx.37.7cm, from the distal tip of the device the catheter connector was plugged into the resistance tester to perform continuity/resistance and connected to rfg for functional testing; the catheter was tested according to the test parameters, test methods, and acceptance criteria.Test 1.(e+/ e- test) (specification: 80 ohms to 113 ohms) ¿ result = 89.8 ohms test 2.(tc+/ tc- test) (specification: = 250 ohms) ¿ result = 117.6 ohms test 3.(resistor 1) (specification: 13.43 to 13.97 k ohms) result = 13.71 k m ohms test 4.(resistor 2) (specification: 7.90 k ohms to 8.22 k ohms result = 8.08 k ohms all 4 tests passed as per the acceptance criteria.The catheter was connected and recognized by both the rfg3 and rfg2 lab generators when plugged in.When the temperature rose to 120 c, the device completed the cycle without seeing an advisory message medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.